Alert archive / Missouri / Flash Flood Warnings in 2000

Flash Flood Warning 24, NWS Springfield, MO

June 23, 2000Maries County, Miller County, Pulaski County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 23, 2000, 7:12 AM CDT for Maries County, Miller County, Pulaski County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 23, 2000, 7:12 AM CDT (12:12 UTC)
Expired
Jun 23, 2000, 11:15 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Maries County, MO, Miller County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 231214
FFWSGF
MOC125-131-169-231615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI
  SOUTHEASTERN MILLER COUNTY IN CENTRAL MISSOURI
  SOUTHWESTERN MARIES COUNTY IN CENTRAL MISSOURI

* UNTIL 1115 AM CDT

* AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER EXTREME SOUTHWEST MARIES 
COUNTY...MOVING NORTHEAST AT 20 MPH. DOPPLER RADAR ESTIMATED AROUND 
2 INCHES OF RAIN HAD FALLEN SINCE 6 AM OVER EXTREME SOUTHEAST MILLER 
AND EXTREME SOUTHWEST MARIES COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH       
  FLOODING INCLUDE RURAL AREAS BETWEEN CROCKER...DIXON AND IBERIA.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS( A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.

LAT...LON 3793 9232 3792 9207 3809 9192 3812 9238

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 10:18 PM CDT, 8 hours 54 minutes earlier.

Area forecast discussion, Jun 22, 10:18 PM CDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 PM CDT THU JUN 22 2000

UPDATED ZONES TO RAISE OVERNIGHT LOWS ACROSS CWA DUE TO BLOWOFF
CLOUDS OVER KANSAS/OKLAHOMA. RADAR SHOWS FEW SHRA OVER N CENTRAL OK
INTO S CENTRAL KS ATTM MOVING NORTH. THE TREND SHOWS AREA DECREASING
IN COVERAGE/SIZE. WILL NOT MENTION ANY POPS.  CONVECTION OVER NE
CONCERNS ME SOMEWHAT. 350-500 THICKNESS PATTERN WOULD BRING IT INTO
CWA PROBABLY AROUND SUNRISE IF IT HOLDS TOGETHER BUT 850 WINDS OVER
MO ARE GENERALLY W AND AROUND 15 KTS (AT 06Z)...NOT TO FAVORABLE TO
FEED THE MCC.

OTHERWISE SIMPLIFIED ZONES INTO THREE SETS SINCE OVERALL
WEATHER PARAMETERS ARE ABOUT THE SAME.

.SGF...NONE.

SHUMWAY

In the hours before

Special weather statement, Jun 23, 6:00 AM CDT, 1 hour 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT FRI JUN 23 2000

...A FEW STRONG STORMS POSSIBLE BUT NO SEVERE WEATHER IS EXPECTED...

WIDELY SCATTERED THUNDERSTORMS WILL PUSH ACROSS CENTRAL MISSOURI...
INCLUDING THE LAKE OF THE OZARKS REGION...THIS MORNING. THUNDERSTORMS
OVER EASTERN KANSAS MAY ALSO PUSH INTO SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI LATER THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL
BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT. SEVERE WEATHER IS NOT
EXPECTED...BUT LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 40 MPH WILL
BE POSSIBLE WITH THE STRONGER STORMS.

EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT ANTICIPATED.

.OUTLOOK FOR THE PERIOD SATURDAY THROUGH MONDAY...

THE THREAT OF THUNDERSTORMS WILL CONTINUE SATURDAY...AND INCREASE
SATURDAY NIGHT AND SUNDAY AS A STORM SYSTEM APPROACHES THE AREA.
LOCALLY HEAVY RAINFALL WILL AGAIN BE THE POSSIBLE.

DUE TO RECENT HEAVY RAINFALL AND THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL THIS WEEKEND...THOSE CAMPING NEAR...OR WHOSE HOMES ARE NEXT
TO STREAMS AND RIVERS...SHOULD STAY INFORMED TO THE LATEST FORECASTS.

FOSTER

Nearby

Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.